Topomax side effects

Discussion in 'Fibromyalgia Main Forum' started by Cookie3, Nov 1, 2005.

  1. Cookie3

    Cookie3 New Member

    Anyone on Topomax and got very dizzy? And very agitated! I thought it would make me feel better not worse. My question is will these side effects eventually go away or is this yet another med that does agree with me. Thanks, Cookie3 in New Orleans
  2. rbecca47

    rbecca47 New Member

    was on topamax, for a short time, worked well for me other than it has one very serious side effect. it is not recommended for people who have kidney stones. it helps in the production of kidney stones. and i am a regular stone factory. even lost one kidney to stones. the pharmasist can help with any iformation on this drugs side effects
    hope it is not another drug you can't take. i am still searching for a new drug for this DD
    becca
  3. Dee33K

    Dee33K New Member

    I'm not sure how much you have started out on but it must be given in small amounts initially. I started on 25 mg and it took me all of about a year to work up to 200 mg. Everyone is different.

    Yes, I finally adjusted to the side effects. It took some doing but my doc said this was a good med so I hung in there and continued increasing it very slowly.

    It seems to work well for me.

    I did find that it worked best to take it at bedtime, instead of split doses.

    blessings,
    Dee
    [This Message was Edited on 11/02/2005]
  4. risinforce

    risinforce New Member

    Talk to your doc. Do you take an antidepressant as well? I have to or I RAGE! Always have since the birth of my son. Hormones have never been the same.

    I take mine at night. 100mg. Sleep at least 5 to 6 hours which is a great nights sleep for me. Sometimes even more if I take a xanax too.

    Only side effect I have is no appetite and as a girl, who cares. Loss weight - I'll take it! LOL

    Hope this helps
    Shawn
  5. Cookie3

    Cookie3 New Member

    Thanks to everyone who posted, I really appreciated it. So, you guys did have side effects just like mine and they eventually go away? Because if they do, then I will try to stick it out and keep taking it. I started out at 25mg. I only took it at night for one day, I know I should have hung in there longer right? The reason I am taking to start with is that I cannot take anti deppress. and my doc thought maybe this would help since it is a different class of meds, I just don't want it to make me feel worse than I already feel. Thanks and take care!